MAUDE Adverse Event Report: MDT KYPHON NEUCHATEL MFG ARTHROSCOPE

MDT KYPHON NEUCHATEL MFG ARTHROSCOPE
Model Number K09A
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-operative diagnosis: osteoporosis compression fracture levels implanted: t12 level intra-op, the balloon was deployed and 1ml of contrast agent was injected during the surgery.The balloon was developed under the c arm.When the vertebral body met the clinical reduction requirements, the expansion was stopped and the contrast agent in the balloon withdrawn so that the balloon can be recovered and withdrawn.But the contrast agent in the balloon was not extracted.There was 2 hours delay in delayed in overall procedure time.There were no patient symptoms or complications as a result of this event.
 
Additional Manufacturer Narrative
H3.Device evaluation summary: visual inspection did not reveal any visible damage to the shaft of the balloon of the ibt.Functional evaluation revealed that the bone tamp balloon will not inflate when injecting the ibt with fluid.The fluid would not pass through the shaft/tube to replicate the inflation of the balloon.Possible contrast left in tube causing the blockage.Unable to determine the root cause of the malfunction.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARTHROSCOPE
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MDT KYPHON NEUCHATEL MFG
pierre-à-bot 97
neuchâtel 2000
CH  2000
MDR Report Key10177585
Report Number2953769-2020-00009
Device Sequence Number11433098
Product Code HRX
UDI-Device Identifier00613994703996
UDI-Public00613994703996
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2020
Device Model NumberK09A
Device Catalogue NumberK09A
Device Lot Number0009312137
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer08/28/2020
Initial Report FDA Received Date06/22/2020
Supplement Report FDA Received Date08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR